MAUDE Adverse Event Report: ORTHALIGN INC. KNEEALIGN 2; THREADED PIN

ORTHALIGN INC. KNEEALIGN 2; THREADED PIN
Model Number 402395
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An orthalign distributor reported that during a total knee arthroplasty pin drivers were used to remove small headed pins.A pin driver was used and the pin head snapped off.This pin head was stuck inside of the driver rendering it useless.With an abundance of caution this report is being filed with the understand of the potential patient harm that could result with pins breaking.The pin in this case was removed and no patient injury was caused by this instrument malfunction.No product return is expected as orthalign was informed they were discarded post-surgery.An investigation is still pending based on internal reports and device history files.Once findings are available a follow up report will be filed.
 
Event or Problem Description
Head of the pin broke off when using the pin driver.
 
Additional Manufacturer Narrative
No product was returned for evaluation by orthalign and thus the initial report cannot be confirmed.Without the product orthalign was unable to perform a device history record review or a failure analysis.No further information was made available to orthalign and the investigation has been closed.

Brand Name
KNEEALIGN 2
Common Device Name
THREADED PIN
Manufacturer (Section D)
ORTHALIGN INC.
120 columbia
suite 500
aliso viejo CA 92656
MDR Report Key8426670
Report Number3007521480-2019-00008
Device Sequence Number16686990
Product Code OLO
UDI-Device Identifier00851977007178
UDI-Public00851977007178
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163379
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number402395
Device Catalogue Number402395
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date03/16/2019
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;